Mississippi, 2001Hail in Mississippi, March 31, 2001
March 31, 2001 · NWS JAN · 7 events in 4 counties and zones
7 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $58,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 31, 3:00 PM CST, 4 hours 51 minutes earlier.
Area forecast discussion, Mar 31, 3:00 PM CST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CST SAT MAR 31 2001
TROUGHING OVER THE EASTERN PORTION OF THE CONUS WILL CONTINUE TO
DEVELOP EASTWARD THROUGH PERIOD. BY 24 HOURS THE MID LEVEL FLOW
ACROSS THE FORECAST AREA WILL BE FROM THE NORTHWEST...AS THE
SHORTWAVE TROUGH AXIS WILL BE EAST OF THE STATE. IN THE FIRST 12
HOURS...THE UPPER LOW OVER THE NORTHERN PLAINS WILL START TO SHEAR
OUT AS 130KT SPEED MAX DIVES SOUTHEAST TONIGHT. THE COLD FRONT
CURRENTLY APPROACHING NORTHWEST ARKANSAS WILL BE THE MAIN WEATHER
CONCERN THROUGH 15Z SUNDAY.
THE COLD FRONT WILL APPROACH THE NORTHWEST MISSISSIPPI BORDER AROUND
00Z SUNDAY AND ENTER SOUTHEAST MISSISSIPPI BY 09Z. MOISTURE
CONVERGENCE WILL BE WEAK ALONG AND JUST AHEAD OF THE FRONT. THE BEST
SHORTWAVE ENERGY...LOW LEVEL CONVERGENCE...AND UPPER DIVERGENCE WILL
BE ACROSS THE NORTH THIRD OF THE FORECAST AREA. THE APPROACHING MID
LEVEL COLD POOL WILL HELP TO INCREASE INSTABILITY IN THIS AREA. THE
STEEPEST LAPSE RATES WILL BE NORTH OF HIGHWAY 82 BETWEEN 00-12Z
SUNDAY.
BEHIND THE FRONT...THE AIRMASS WILL DRY OUT...AS SUBSIDENCE TAKES
OVER. WINDS WILL ALSO BE ON THE INCREASE AS THE PRESSURE GRADIENT
TIGHTENS IN THE EAST. MODELS ALSO INDICATE WINDS AT 850MB TO AVERAGE
25 TO 35 KTS ON SUNDAY. SURFACE WINDS OF 15 TO 25 MPH (WEST TO EAST)
NOT OUT OF THE QUESTION. A BATCH MID LEVEL MOISTURE WILL MOVE ACROSS
THE NORTH HALF OF THE FORECAST AREA ON SUNDAY...AVN INDICATING
MAINLY CLOUDS FOR SUNDAY AND SUNDAY NIGHT. THE ETA IS A LITTLE
STRONGER AND SHOWS A CHANCE FOR SOME RAIN LATE SUNDAY AND SUNDAY
NIGHT. AS THE WEAK WAVE MOVES THROUGH NORTHWEST FLOW AND SKIRTS THE
EXTREME NORTHERN ZONES...WILL NOT MENTION RAINFALL AT THIS TIMES.
PER MRF AND NOGAPS...THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS
WILL BE AROUND MID WEEK.
24 HOUR QPF FORECAST...MODELS IN FAIR AGREEMENT. RAINFALL AMOUNTS
WILL AVEREAGE ONE TENTH INCH IN THE NORTH AND LESS THAN ONE TENTH
CENTRAL AND SOUTH DURING THE FIRST 12 HOURS.
PRELIM NUMBERS
JAN 45/67 46/75 50 300-1
MEI 43/65 42/75 51 2000-
.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
In the hours before
Special weather statement, Mar 31, 2:00 PM CST, 5 hours 51 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-011200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CST SAT MAR 31 2001
...THUNDERSTORMS...
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF
MISSISSIPPI LATER THIS AFTERNOON AND LINGER UNTIL LATE EVENING. NO
SEVERE WEATHER IS EXPECTED.
A COLD FRONT IS EXPECTED TO APPROACH THE MISSISSIPPI RIVER LATER THIS
AFTERNOON AND CONTINUE EAST THROUGH THE REMAINDER OF THE NIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BREAK OUT ALONG AND AHEAD OF
THIS FRONTAL BOUNDARY. IN ADDITION TO THE COLD FRONT...AN UPPER LEVEL
DISTURBANCE WILL MOVE EAST ACROSS NORTHERN PORTIONS OF MISSISSIPPI
DURING THE OVERNIGHT HOURS. THIS UPPER LEVEL DISTURBANCE WILL LEND TO
INCREASED INSTABILITY ALONG AND NORTHWEST OF THE NATCHEZ TRACE LINE...BUT
MOISTURE WILL BE LIMITED OVER THE AREA AND ANY ACTIVITY SHOULD
REMAIN SCATTERED IN NATURE.
FOR AREAS SOUTHEAST OF THE NATCHEZ TRACE...LIMITED MOISTURE AND MINIMAL
INSTABILITY WILL ONLY LEND TO WIDELY SCATTERED ACTIVITY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Hail, Grenada
- When
- March 31, 7:51 PM CST
- Where
- Grenada County, 7 mi N of Grenada
- Measured
- 1 in hail
- Property damage
- $12,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.883, -89.817
A large amount of up to quarter sized hail caused roof damage in northern portions of county. A spotter report indicated hail was covering the ground.
Hail, Grenada
- When
- March 31, 8:05 PM CST
- Where
- Grenada County, 4 mi NE of Grenada
- Measured
- 1 in hail
- Property damage
- $10,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.817, -89.767
An official NWS cooperative observer reported hail of up to quarter size covering the ground. The hail caused damage to roofs and cars in the area.
Hail, Grenada
- When
- March 31, 8:10 PM CST
- Where
- Grenada County, Gore Spgs
- Measured
- 0.75 in hail
- Property damage
- $8,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.750, -89.617
Minor roofing damage was reported in the Gore Springs area from large amounts of dime sized hail.
Hail, Webster
- When
- March 31, 8:25 PM CST
- Where
- Webster County, 6 mi NW of Eupora
- Measured
- 1 in hail
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.600, -89.350
Hail of up to 1 inch in diameter caused minor roofing damage in the Center community.
Hail, Webster
- When
- March 31, 8:40 PM CST
- Where
- Webster County, 1 mi W of Grady
- Measured
- 1 in hail
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.517, -89.350
Hail of up to 1 inch in diameter caused minor roofing damage.
Hail, Winston
- When
- March 31, 9:40 PM CST
- Where
- Winston County, 4 mi SW of Winston
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.233, -88.900
Hail, Noxubee
- When
- March 31, 9:45 PM CST
- Where
- Noxubee County, 1 mi N of Brooksville
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.250, -88.583
Hail of up to golfball size caused damage to roofs and cars in the Brooksville area.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Kentucky, March 31, 200122 events
- Dense Fog in Illinois, March 31, 200119 events
- Hail and Damaging Wind in Florida, March 31, 20011 injured · 1.5 in hail · 7 events
- Hail and Damaging Wind in Arkansas, March 31, 2001$11,000 · 1.5 in hail · 6 events
- Hail and Damaging Wind in Mississippi, March 31, 2001$5,000 · 1 in hail · 7 events
- Dense Fog in Indiana, March 31, 20016 events
- Heavy Snow in Montana, March 31, 20012 events
- Flood in New York, March 31, 20011 event
- Heavy Snow in Alaska, March 31, 20011 event
- Drought in California, March 31, 20011 event
- Heavy Snow in New York, March 31, 2001$10,000 · 1 event
- Hail in Arkansas, March 31, 20010.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5238246, 5238247, 5238341, 5238342, 5238343, 5238344, 5238345.